Thunderstorm Wind, Butte
- When
- July 31, 3:10 PM MST to 3:25 PM MST
- Where
- Butte County, Arco
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.630, -113.300
Arco ARL site measured 69 mph wind.
Several gusts in excess of 58 mph occurred on the 31st of July from thunderstorm winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Several gusts in excess of 58 mph occurred on the 31st of July from thunderstorm winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 31, 1:48 PM MST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 248 PM MDT WED JUL 31 2013 .DISCUSSION...TODAY THROUGH NEXT WEDNESDAY. CURRENT WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER LEVEL LOW OFF THE PACIFIC COAST. MOISTURE IS MOVING OVER OUR AREA IN SOUTHWEST FLOW PUSHING THE HIGH PRESSURE RIDGE OVER SOUTHEAST IDAHO TO THE EAST. CURRENT RADAR IMAGERY SHOWS CONVECTION STARTING OVER THE AREA WITH THE EXCEPTION OF OUR EXTREME SOUTHEAST AREAS NEAR BEAR LAKE. LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. CURRENT RED FLAGS ARE OUT FOR ALL AREAS EXCEPT OUR SOUTHEAST HIGHLANDS BECAUSE OF LACK OF CONVECTION AND THE UPPER SNAKE HIGHLANDS BECAUSE OF LACK OF CRITICAL FUELS. TOMORROW EXPECT SCATTERED TO LIKELY THUNDERSTORMS OVER THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS. A RED FLAG IS OUT CURRENTLY FOR THE CENTRAL MOUNTAIN ZONES. ADDITIONALLY...LOOK FOR STRONG WINDS AND LOW RELATIVE HUMIDITY OVER OUR MORE SOUTHERN REGIONS. A RED FLAG WILL LIKELY BE NEEDED FOR THE SNAKE RIVER PLAIN AND OUR SOUTHERN REGIONS FOR LOW RELATIVE HUMIDITY AND MODERATE TO HIGH WINDS FOR THURSDAY. LOOK FOR WARMER THAN NORMAL TEMPERATURES TODAY DROPPING TO NEAR NORMAL TO SLIGHTLY BELOW NORMAL ON THURSDAY. FRIDAY INTO SATURDAY HIGH PRESSURE BUILDS IN BRINGING GRADUAL DRIER AND WARMER CONDITIONS THROUGH MONDAY. TUESDAY AND WEDNESDAY MODELS ARE STARTING TO COME MORE IN AGREEMENT WITH THE NEXT SYSTEM. THEY BOTH ARE SHOWING MOISTURE COMING UP FROM THE SOUTH WITH AN APPROACHING WEAK WAVE FROM OREGON. LOOK FOR NEAR NORMAL TEMPERATURES SUNDAY THROUGH THE END OF THE PERIOD. WYATT && .AVIATION...CONVECTIVE ACTIVITY BEGINNING TO DEVELOP AT 2 PM. HAVE VICINITY THUNDER AT ALL TAF SITES THROUGH EARLY EVENING. THINK SUN MOST LIKELY FOR PRECIPITATION. APPROACHING COLD FRONT THURSDAY WILL LIKELY CAUSE STRONG WINDS AT PIH AND IDA BY LATE MORNING. EXPECT MORE CONVECTIVE ACTIVITY AT SUN AS WELL. && .FIRE WEATHER...CONVECTIVE ACTIVITY BEGINNING TO DEVELOP AT 2 PM AND WILL CONTINUE RED FLAG WARNINGS FOR THUNDERSTORMS IN ZONES 475...476...422...427...425...AND 410. WARNING IN 475...476 AND 422 CONTINUES THROUGH THURSDAY WITH OTHERS EXPIRING AT 9 PM. COLD FRONT APPROACHES THURSDAY AND COULD SEE STRONG WINDS MAINLY IN ZONES 410 AND 413. RELATIVE HUMIDITY MAY BE SLIGHTLY HIGH BUT MAY NEED RED FLAG AS WELL FOR THE WINDS. WILL LET CURRENT WARNINGS PLAY OUT BEFORE ISSUING ANYTHING FOR THAT. GK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ410-425-427. RED FLAG WARNING UNTIL 9 PM MDT THURSDAY IDZ422-475-476. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 334 AM MDT WED JUL 31 2013 IDZ017>025-031-032-010945- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 334 AM MDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EASTERN IDAHO EVEN INTO TONIGHT. THE BEST CHANCES WILL BE ACROSS THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS...WITH THE LEAST CHANCE AROUND BEAR LAKE. GUSTY WINDS OVER 40 MPH AND BRIEF DOWNPOURS ARE THE MAIN THREATS. AT THIS TIME...THE SEVERE THREAT IS VERY LOW. DUE TO THE COVERAGE OF THUNDERSTORMS...WIDELY SCATTERED OR HIGHER...AND GUSTY WINDS WE HAVE RED FLAG WARNINGS IN EFFECT FOR ALL OF THE CENTRAL MOUNTAIN FIRE DISTRICTS AS WELL AS THOSE COVERING THE SNAKE PLAIN...MAGIC VALLEY AND SOUTH-CENTRAL HIGHLANDS. THE WARNING FOR THE CENTRAL MOUNTAINS STARTS AT NOON AND EXTENDS THROUGH TOMORROW EVENING. FOR THE OTHER WARNING AREAS...THAT IS EFFECTIVE FROM NOON-9PM TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND STORMS WILL CONTINUE THROUGH FRIDAY...WITH THE CHANCE OF STORMS BECOMING MORE CONFINED TO CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS AREAS THROUGH THE SAME PERIOD. OTHER AREAS MAY SEE A FEW STORMS ESPECIALLY OVER THE MOUNTAINS. STRONG STORMS ARE POSSIBLE BOTH DAYS WITH AN ISOLATED SEVERE STORM ACROSS THE NORTH NOT OUT OF THE QUESTION. A RED FLAG WARNING FOR ALL OF THE CENTRAL MOUNTAINS WILL BE IN EFFECT THROUGH 9PM THURSDAY. IT WILL BE BREEZY ACROSS THE SOUTH. WE MAY NEED RED FLAG WARNINGS FOR THE SOUTHERN FIRE DISTRICTS DUE TO WINDS AND LOW HUMIDITY TOMORROW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The Pocatello radar (KSFX), 77 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
8 thunderstorm wind. Local standard time, as filed.
Arco ARL site measured 69 mph wind.
The ARL Materials Fuels Complex measured a 61 mph thunderstorm wind gust.
The ARL Rover site measured a 64 mph wind gust in a thunderstorm.
A thunderstorm wind gust of 68 mph was measured at the Dubois ARL site.
The Cox's Well ARL site measured a thunderstorm wind gust of 67 mph.
The ITD site at the INL Puzzle recorded a thunderstorm wind gust of 65 mph.
A thunderstorm wind gust of 60 mph was recorded at the base of Howe Peak.
Big Southern Butte recorded a 72 mph thunderstorm wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2013Every state in 2013This day in weather historyWarnings in Idaho, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471702, 471703, 471704, 471706, 471709, 471711, 471712, 471718.